A tropical approach to a generalized hodge conjecture for positive currents

Farhad Babaee, June Huh

Research output: Contribution to journalArticlepeer-review

7 Scopus citations

Abstract

In 1982, Demailly showed that the Hodge conjecture follows from the statement that all positive closed currents with rational cohomology class can be approximated by positive linear combinations of integration currents. Moreover, in 2012, he showed that the Hodge conjecture is equivalent to the statement that any (p, p)-dimensional closed current with rational cohomology class can be approximated by linear combinations of integration currents. In this article, we find a current which does not verify the former statement on a smooth projective variety for which the Hodge conjecture is known to hold. To construct this current, we extend the framework of "tropical currents"-recently introduced by the first author-from tori to toric varieties. We discuss extremality properties of tropical currents and show that the cohomology class of a tropical current is the recession of its underlying tropical variety. The counterexample is obtained from a tropical surface in ℝ4 whose intersection form does not have the right signature in terms of the Hodge index theorem.

Original languageEnglish (US)
Pages (from-to)2749-2813
Number of pages65
JournalDuke Mathematical Journal
Volume166
Issue number14
DOIs
StatePublished - Oct 1 2017

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint

Dive into the research topics of 'A tropical approach to a generalized hodge conjecture for positive currents'. Together they form a unique fingerprint.

Cite this